MAUDE Adverse Event Report: MEDELA AG FREESTYLE W TOTE PT-A 1CT EN; PUMP, BREAST, POWERED

MEDELA AG FREESTYLE W TOTE PT-A 1CT EN; PUMP, BREAST, POWERED
Model Number 101034712
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer service conducted troubleshooting with the customer, including disassembling, inspecting, cleaning and reassembling the kit and tubing set; and verifying breast shield fit.Replacement parts were sent to the customer.On 05/18/2020, the customer contacted customer service again, alleging that the replacement parts worked for a few weeks but the suction was low again.After providing proof of purchase for the pump, a replacement pump was sent to the customer.On 5/22/2020, the customer contacted customer service and alleged that she was also experiencing low suction with the replacement pump, using the same parts/accessories.She indicated that she was able to single pump, but when double pumping there was low suction on one side.The customer also alleged that she had mastitis in one breast and was prescribed an antibiotic.The customer was sent replacement parts.The customer was contacted by a complaint handler on multiple occasions, including in writing, to get additional information, with no response as of the date of this report.Based on the results of ca11-001, it cannot be definitively concluded that the pump caused or contributed to the customer's mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is 0.008% for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history or mastitis." riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.Mastitis requires prompt medical attention for the mother for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On 04/23/2020, the customer alleged to medela llc via chat that her freestyle breast pump had low suction.
 
Additional Manufacturer Narrative
The device was returned with the customer's parts and accessories, which included two sets of connectors and was evaluated on 2020.The pump passed the suction and cycle specifications with the first set of connectors.The pump was then tested with the second set of connectors which came in assembled incorrectly and failed the suction and cycle specifications.The connectors were then assembled correctly, and the pump was tested again, and passed the suction and cycles specifications.Refer to attached evaluation.The customer's report of low suction was plausible due to the incorrect assembly of the connectors.

Brand Name
FREESTYLE W TOTE PT-A 1CT EN
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA AG
lattichstrasse 4b
baar zug 6341,
MDR Report Key10153533
Report Number1419937-2020-00057
Device Sequence Number2318960
Product Code HGX
UDI-Device Identifier00020451330921
UDI-Public00020451330921
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101034712
Device Catalogue Number101034712
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2020
Initial Date Received by Manufacturer 05/22/2020
Supplement Date Received by Manufacturer08/26/2020
Initial Report FDA Received Date06/15/2020
Supplement Report FDA Received Date09/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;